MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LONG SCALPEL HANDLE; HANDLE, SCALPEL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LONG SCALPEL HANDLE; HANDLE, SCALPEL
Model Number 03.010.491
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during surgery set-up, the scrub tech attempted assembly of knife blade onto long scalpel handle and the tip broke off.The instrument and broken tip were removed from the sterile field.There was no patient involvement.This report involves one (1) long scalpel handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Flow: damage.Visual inspection: the long scalpel handle (product code: 03.010.491, lot number: 7789246) was received at uscq.Upon visual inspection it was noticed that the scalpel tip of the device was broken.No other defects were identified on the device.Dimensional inspection: no dimensional inspection was performed due to confirmed post manufacturing damage.Document verification: manufacturing and current documents are reviewed.The complaint was confirmed.Summary: the complaint condition was confirmed.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot dhr review: part number: 03.010.491.Synthes lot number: 7789246.Supplier lot number: 7789246.Release to warehouse date: dec 15, 2014.Supplier: avalign technologies-nemcomed.Manufacturing site: monument.No ncrs were generated during production.Device history review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LONG SCALPEL HANDLE
Common Device Name
HANDLE, SCALPEL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11439486
Report Number2939274-2021-01228
Device Sequence Number4076834
Product Code GDZ
UDI-Device Identifier10886982069085
UDI-Public(01)10886982069085
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.491
Device Catalogue Number03.010.491
Device Lot Number7789246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK KNIFE BLADE